Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Suffer from gout. On warfarin. Severe pain with swelling. Can naproxen be taken instead of warfarin?

Hi,My husband is on warfarin at this time,he has gout bad in his ankle and was told he no longer can use naproxen for pain.the doctor says to use colchicine instead.He is in severe pain and terrible swelling.His dr. also said if no relief he can stop the warfarin a couple of nights and he can take naproxen instead.If he took warfarin 7hrs.ago would he able to take a naproxen now and not take his warfarin tonight?It is 2am in the morning.The colchicine has given no relief?????
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to Healthcare magic.Thank you for the query.
Naproxen and warfarin are not similar drugs You cant use one to change another. I suggest not to change warfarin dosage. This is more important then pain treatment. He should take some opioid painkillers if naproxen and colhicine arent helpful but i dont think he should stop warfarin.
Wish you good health. Regards
Answered: Wed, 17 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor